Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 59, NWS New York, NY

July 28, 2012Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 28, 2012, 1:08 PM EDT for Orange County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 1:08 PM EDT (17:08 UTC)
Expired
Jul 28, 2012, 1:45 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS51 KOKX 281708
SVROKX
NYC071-281745-
/O.NEW.KOKX.SV.W.0059.120728T1708Z-120728T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
108 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 145 PM EDT...

* AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT JERVIS...AND MOVING EAST AT 10 MPH. OTHER STORMS TO THE EAST
  WERE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND HAIL AS WELL.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALDEN...OTISVILLE...NEWBURGH...NEW WINDSOR...MONTGOMERY...
  MIDDLETOWN...GOSHEN...GARDNERTOWN AND CHESTER

LAT...LON 4150 7475 4151 7448 4157 7442 4162 7430
      4163 7425 4161 7424 4159 7414 4162 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4144 7398 4135 7429 4131 7459 4135 7468
      4140 7475 4149 7477
TIME...MOT...LOC 1707Z 262DEG 10KT 4138 7468

$$

PW
2 follow-up statements
157 
WWUS51 KOKX 281729
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EDT SAT JUL 28 2012

NYC071-281745-
/O.CON.KOKX.SV.W.0059.000000T0000Z-120728T1745Z/
ORANGE NY-
129 PM EDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN ORANGE COUNTY...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORT JERVIS...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTONVILLE...WALDEN...VAILS GATE...SCOTCHTOWN...PINE BUSH...
OTISVILLE...ORANGE LAKE...NEWBURGH...NEW WINDSOR...MONTGOMERY...
MIDDLETOWN...MAYBROOK...GOSHEN...GARDNERTOWN...FIRTHCLIFFE...CORNWALL
ON HUDSON...CHESTER AND BALMVILLE

LAT...LON 4150 7475 4151 7448 4157 7442 4162 7430
      4163 7425 4161 7424 4159 7414 4162 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4144 7398 4135 7429 4131 7459 4135 7468
      4140 7475 4149 7477
TIME...MOT...LOC 1729Z 262DEG 10KT 4139 7460

$$

PW
049 
WWUS51 KOKX 281744
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
144 PM EDT SAT JUL 28 2012

NYC071-281754-
/O.EXP.KOKX.SV.W.0059.000000T0000Z-120728T1745Z/
ORANGE NY-
144 PM EDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY WILL
EXPIRE AT 145 PM EDT...

GUSTY WINDS AND HEAVY RAIN ARE STILL EXPECTED...HOWEVER...DAMAGING 
WIND GUSTS AND LARGE HAIL ARE NO LONGER EXPECTED AT THIS TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4150 7475 4151 7448 4157 7442 4162 7430
      4163 7425 4161 7424 4159 7414 4162 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4144 7398 4135 7429 4131 7459 4135 7468
      4140 7475 4149 7477
TIME...MOT...LOC 1744Z 262DEG 10KT 4140 7454

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 12:44 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 28, 12:44 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1244 PM EDT SAT JUL 28 2012

.SYNOPSIS...
LOW PRESSURE PERSISTS THROUGH THE WEEKEND AS A FRONT REMAINS NEARLY
STATIONARY OVER THE REGION. HIGH PRESSURE BRIEFLY BUILDS IN FOR
THE BEGINNING OF THE WEEK...FOLLOWED BY MULTIPLE WEAK FRONTS MID
WEEK THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WATER VAPOR LOOP SHOWING SHORTWAVE CONTINUES TO APPROACH FROM THE
GREAT LAKES WITH EMBEDDED VIGOROUS VORT. SURFACE BASED INSTABILITY
INCREASING ACROSS WESTERN PORTIONS OF THE AREA AND INTO WESTERN
NEW JERSEY TO 1500 TO 2000 J/KG. AND THUNDERSTORMS ARE BEGINNING
TO INCREASE IN COVERAGE AND INTENSITY. WILL CONTINUE WITH THE
LIKELY POPS AND HEAVY RAINFALL. SOME STORMS MAY EVEN PRODUCE SMALL
HAIL. TEMPERATURES REMAIN TO BE TRICKY WITH THE CONVECTION MOVING
THROUGH AND THE CHANCE THAT THERE WILL BE SOME BREAKS OR THIN
SPOTS IN THE CLOUD COVER TO ALLOW TEMPERATURES TO QUICKLY
RISE...ADDING TO THE SURFACE BASED INSTABILITY. FOR NOW HAVE
LOWERED HIGHS A COUPLE OF DEGREES ACROSS NORTHEASTERN NEW JERSEY
AND INTO THE LOWER HUDSON VALLEY.

THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
CONTINUED CHC POPS INTO THE FIRST PART OF THE NIGHT AS THE FRONT
REMAINS IN PLACE OVER THE REGION AND ANOTHER SFC LOW MOVES ALONG
THE FRONT TO THE NORTHEAST. THE MAIN UPPER LEVEL FORCING
ASSOCIATED WITH A MUCH MORE PRONOUNCED SHORTWAVE MOVES THROUGH THE
NORTHEAST DURING THE NIGHT...WHICH SHOULD KEEP PRODUCING ENOUGH
FORCING TO GENERATE SHOWERS AND THUNDERSTORMS. INSTABILITY GREATLY
DIMINISHES TONIGHT...BUT 0-6KM BULK SHEAR REMAINS BETWEEN 30 AND
40 KTS. SO MAY SEE ISO TSTORMS...BUT BETTER CHC OF MORE SCT
SHOWERS. AS THE LOW MOVES AWAY FROM THE AREA...SHOULD SEE A
DECREASED THREAT FOR PRECIP SUN MORNING...WITH CHC POPS AGAIN SUN
AFTN.

ONCE AGAIN WENT WITH A MET/MAV BLEND FOR TEMPS AS THE MAV IS
CONSISTENTLY WARMER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LITTLE CHANGES IN THE LONG TERM TO THE PREVIOUS FORECAST.
OVERALL...LOOKING AT A POSSIBLY MESSY WEEK WITH PERSISTENT LOW
PRESSURE KEEPING THE CHC FOR PRECIP IN FOR MUCH OF THE WEEK.
HIGH PRESSURE BRIEFLY BUILDS IN SUN NIGHT INTO MONDAY...FINALLY
ALLOWING FOR A BRIEF DRY PERIOD. HOWEVER...AS A WEAK COLD FRONT
BEGINS MOVING IN FROM THE WEST TUESDAY...THERE WILL BE A CHC FOR
SHOWERS AND THUNDERSTORMS. THE 00Z GFS WANTS TO DEVELOP AND MOVE
THROUGH A DECENT LOW ON TUES...BUT WITH THE REST OF THE MODELS NOT
HINTING AT THIS STRONG OF A LOW...WITHHELD FROM INCORPORATING THIS
LOW INTO THE FORECAST. OTHERWISE...THE MODELS IN THE LONG TERM ARE
IN DECENT AGREEMENT WITH THE PASSAGE OF A WEEK FRONT ON WED...WITH
ANOTHER FRONT THURS NIGHT INTO FRI. ALOFT...MULTIPLE SHORTWAVES
ARE EXPECTED TO PASS THROUGH THE NORTHEAST.

WINDS BECOME MORE SOUTHERLY AHEAD OF THE FRONT...WHICH WILL ASSIST
IN INJECTING IN VERY WARM AND MOIST AIR...SO SHOULD SEE A GRADUAL
INCREASE IN TEMPS. BASICALLY USED A HPC/MOS BLEND WITH THE
PREVIOUS FORECAST TO GENERATE BOTH HIGH AND LOW TEMPS...AS WELL AS
DEW PTS. THIS FLOW WILL ALSO KEEP A VERY MOIST AND UNSTABLE
AIRMASS IN PLACE...SO WILL KEEP THE THUNDERSTORM WORDING.
HOWEVER...LATEST GUIDANCE DOES NOT HINT AT ANY SEVERE WEATHER
POTENTIAL FOR THE CWA FOR THE WEEK...WITH HEAVY RAIN BEING THE
BIGGEST THREAT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS WITH HEAVY RAINFALL MAINLY OVER LONG ISLAND THIS
MORNING. ACTIVITY HAS AFFECTED KISP BUT NO OTHER TERMINALS. HAVE
AMENDED ACCORDINGLY TO ADDRESS. CONDITIONS SHOULD IMPROVE AT KISP
AS ACTIVITY MOVES EAST.

ACROSS CITY TERMINALS...IFR CIGS WILL GRADUALLY LIFT TO MVFR...THEN
POSSIBLY TO VFR BY EARLY AFTERNOON. HOWEVER...SATELLITE TRENDS
SUGGEST CONDITIONS MAY STAY AT MVFR FOR MOST OF THE DAY...
PERSISTENT EASTERLY FLOW AND EARLIER CONVECTION SUPPORT THIS TREND.

BY MID AFTERNOON...SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD OVER THE AREA AND THEY WILL CONTINUE THROUGH THIS
EVENING. HEAVY RAIN WITH SIGNIFICANTLY REDUCED VSBYS ARE EXPECTED.

SHOWERS EXPECTED TONIGHT WITH MVFR TO IFR CONDS.

OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...

.SUNDAY THROUGH WEDNESDAY...MAINLY VFR...THOUGH OCCASIONAL SUB-VFR
POSSIBLE IN AFTERNOON SHOWERS/THUNDERSTORMS.

&&

.MARINE...
WINDS AND SEAS ON TRACK AND NO UPDATES AT THIS TIME.

SUB-SCA CONDITIONS EXPECTED THROUGH MID WEEK. WITH A FRONTAL
BOUNDARY REMAINING IN PLACE TODAY INTO TOMORROW...SCT SHOWERS AND
THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE SOME GUSTY WINDS AND
HEAVY RAINFALL. SEAS SHOULD REMAIN BELOW 3 FT ON THE OCEAN...AND
LESS THAN 1 FT ELSEWHERE.

INCREASING SOUTHERLY WINDS AHEAD OF THE COLD FRONT NEXT WEEK COULD
PRODUCE A FEW GUSTS UP TO 25 KTS...AND SEAS ON THE OCEAN UP TO 5
FT. SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE THROUGH THE WEEK
AS LOW PRESSURE LINGERS IN THE REGION.

&&

.HYDROLOGY...
HEAVY RAINFALL ACROSS LONG ISLAND THIS MORNING WAS PRODUCING 1 TO
TWO INCHES SO FAR WITH HEAVY RAIN CONTINUING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO
TONIGHT. LATEST GUIDANCE IS HINTING AT PW VALUES BETWEEN 1.5 AND
2.0 INCHES...WHICH COULD LEAD TO THESE STORMS PRODUCING UP TO
HALF AN INCH TO AN INCH AN HOUR. THE GREATER THREAT FOR ANY
FLOODING LOOKS TO REMAIN NORTH OF THE REGION WHERE THE THREAT OF
CONVECTION DEVELOPMENT IS GREATER AND THE FLOW IS WEAKER...THUS
ALLOWING FOR SLOWER MOVING STORMS. HOWEVER...AS IS GENERALLY THE CASE...ANY
SHOWER OR THUNDERSTORM THAT DOES FORM TODAY COULD LEAD TO MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

SUNDAY THROUGH FRIDAY...ALTHOUGH ORGANIZED CONVECTION IS NOT
FCST...THERE WILL BE ROUNDS OF SCT TO BKN CONVECTION THAT MIGHT
CAUSE MAINLY MINOR URBAN FLOODING. ISOLATED FLASH FLOODING IS NOT
OUT OF THE QUESTION THROUGH THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...SEARS/MET
NEAR TERM...MET
SHORT TERM...SEARS
LONG TERM...SEARS
AVIATION...IRD
MARINE...SEARS/MET
HYDROLOGY...SEARS/MET
Hazardous weather outlook, Jul 28, 4:29 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
429 AM EDT SAT JUL 28 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-290830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
429 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT CHANCE SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...MAINLY SOUTH AND WEST OF THE NYC METRO AREA.
THE MAIN THREAT ASSOCIATED WITH ANY SEVERE THUNDERSTORM WOULD BE
DAMAGING WINDS.

IN ADDITION...ANY THUNDERSTORM THAT FORMS TODAY COULD PRODUCE
HEAVY RAINFALL...UP TO 1 INCH AN HOUR. THIS COULD LEAD TO MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-290830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
429 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT CHANCE SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...MAINLY SOUTH AND WEST OF THE NYC METRO AREA.
THE MAIN THREAT ASSOCIATED WITH THESE STORMS OVER THE WATERS WOULD
BE GUSTY WINDS ABOVE 35 KTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-178-179-290830-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
429 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. THERE IS A SLIGHT CHANCE SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE...MAINLY SOUTH AND WEST OF THE NYC METRO AREA.
THE MAIN THREAT ASSOCIATED WITH ANY SEVERE THUNDERSTORMS WOULD BE
DAMAGING WINDS.

IN ADDITION...ANY THUNDERSTORM THAT FORMS TODAY COULD PRODUCE
HEAVY RAINFALL...UP TO 1 INCH AN HOUR. THIS COULD LEAD TO MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE SOUTH SHORE OF
LONG ISLAND FOR TODAY...MAINLY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 28, 9:51 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
951 AM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      DEER PARK               40.76N  73.32W
07/28/2012                   SUFFOLK            NY   AMATEUR RADIO

            3 FEET OF WATER AT LONG ISLAND AVENUE AND COMMACK ROAD.
            FIRE DEPARMENT RESCUING TRAPPED PERSONS IN VEHICLES.

&&

DS
Local storm report, Jul 28, 10:23 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1023 AM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      BRENTWOOD               40.78N  73.25W
07/28/2012                   SUFFOLK            NY   AMATEUR RADIO

            ALL LANES OF THE SAGTIKOS PARKWAY BETWEEN THE LONG
            ISLAND EXPRESSWAY AND CROOKED HILL ROAD CLOSED BY NY
            STATE POLICE DUE TO FLOODING.

&&

DS
Local storm report, Jul 28, 12:37 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1237 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             PINE BUSH               41.61N  74.30W
07/28/2012  E0.88 INCH       ORANGE             NY   TRAINED SPOTTER

            NICKEL SIZED HAIL IN PINE BUSH.

&&

DS
Local storm report, Jul 28, 12:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     PINE BUSH               41.61N  74.30W
07/28/2012                   ORANGE             NY   EMERGENCY MNGR

            SEVERAL TREES AND WIRES DOWN ACROSS PINE BUSH. TIME
            ESTIMATED BY RADAR.

&&

DS
Special weather statement, Jul 28, 1:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
103 PM EDT SAT JUL 28 2012

NYZ067-281745-
ORANGE-
103 PM EDT SAT JUL 28 2012

...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...

AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLRIFT...OR NEAR PORT JERVIS...AND MOVING
EAST AT 10 MPH.

SMALL HAIL...HEAVY DOWNPOURS AND GUSTY WINDS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7475 4151 7448 4159 7439 4160 7434
      4163 7427 4160 7420 4159 7414 4161 7414
      4161 7407 4159 7405 4159 7395 4152 7399
      4146 7399 4144 7398 4125 7448 4135 7468
      4144 7476

PW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:41 AM EDTAreal Flood AdvisoryOKXNassau2 hr
Jul 28, 8:43 AM EDTAreal Flood AdvisoryOKXSuffolk2 hr
Jul 28, 8:49 AM EDTAreal Flood AdvisoryOKXSuffolk116 min
Jul 28, 12:16 PM EDTAreal Flood AdvisoryOKXOrange, Putnam59 min
Jul 28, 12:47 PM EDTFlash Flood WarningOKXOrange3 hr
Jul 28, 1:03 PM EDTSpecial Weather StatementOKXOrange42 min
Jul 28, 1:25 PM EDTAreal Flood AdvisoryOKXPutnam95 min
Jul 28, 1:48 PM EDTSpecial Weather StatementOKXPutnam57 min
Jul 28, 1:54 PM EDTSpecial Weather StatementOKXOrange, Rockland66 min
Jul 28, 1:58 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester92 min
Jul 28, 2:20 PM EDTAreal Flood AdvisoryOKXWestchester85 min
Jul 28, 2:40 PM EDTFlash Flood WarningOKXOrange, Putnam, Rockland, Westchester3 hr
Jul 28, 2:44 PM EDTFlash Flood WarningOKXPutnam, Westchester3 hr
Jul 28, 2:58 PM EDTSpecial Marine WarningOKX47 min
Jul 28, 3:17 PM EDTAreal Flood AdvisoryOKXWestchester58 min
Jul 28, 4:00 PM EDTFlash Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Westchester112 min
Jul 28, 5:04 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk116 min
Jul 28, 6:43 PM EDTSpecial Weather StatementOKXOrange62 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.